Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 8, 2004, 6:01 PM CDT for Deaf Smith County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 6:01 PM CDT (23:01 UTC)
- Expired
- May 8, 2004, 7:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WUUS54 KAMA 082301 SVRAMA TXC117-090000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 700 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES WEST OF BOOTLEG. THE STORM WAS NEARLY STATIONARY. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... HEREFORD...SIMMS AND BOOTLEG LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3504 10302 3476 10302 3476 10219 3508 10253 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:22 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 8, 3:22 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SAT MAY 8 2004 .DISCUSSION... CONVECTION IS DEVELOPING ONCE AGAIN ALONG THE DRYLINE IN OUR WESTERN COUNTIES THIS AFTERNOON. LESS INHIBITION TODAY MAY ALLOW FOR A LITTLE MORE AREAL COVERAGE THAN WHAT WE SAW YESTERDAY...BUT WEAK STEERING FLOW WILL MEAN THE CELLS MAY NOT MOVE FAR BEFORE COLLAPSING AND THUS MOST AREAS WILL BE LEFT WITHOUT PRECIP. THIS SCENARIO LOOKS TO REPEAT ITSELF INTO EARLY NEXT WEEK AS MOISTURE CONVERGENCE ALING THE DRYLINE AND DAYTIME HEATING ARE THE ONLY TRIGGERS AVAILABLE. MODELS CONTINUE TO SHOW A MAJOR SHORTWAVE TROF MOVING INTO THE WESTERN U.S. MONDAY WITH MINOR SHORTWAVES MOVING THROUGH IT. THIS WILL CAUSE THE PATTERN TO PROGRESS SLOWLY AND WILL BRING A LATER FRONTAL PASSAGE THAN WAS PREVIOUSLY ANTICIPATED...THUS HAVE INCREASED HIGHS ON WED. MOST OF THE UPPER LEVEL DYNAMICS WILL LIFT NORTHEAST OF THE PANHANDLES AND HAVE THUS KEPT POPS LOW FOR NOW BUT ITS POSSIBLE THAT THE ABUNDANCE OF LOW LEVEL MOISTURE COULD CREATE AN ACTIVE DRYLINE AS IT MOVES EAST ACROSS THE AREA. BOTH THE GFS AND ECMWF SHOW A HIGH AMPLITUDE RIDGE BUILDING OVER THE WEST LATE IN THE WEEK WITH A STRONG NORTHERLY UPPER LEVEL FLOW DEVELOPING INDICATING THAT THERE MAY BE SOME COOL AIR MOVING IN WITH THIS FRONT. LOWERED HIGHS ABOUT 5 DEGREES FOR FRIDAY BUT IF A STRATOCU FIELD DEVELOPS BEHIND THE FRONT HIGHS COULD BE LOWER YET. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 84 59 83 / 20 30 30 20 BEAVER 62 90 61 87 / 10 20 20 20 BOISE CITY 56 90 56 86 / 30 30 30 20 BORGER 60 87 61 85 / 10 30 30 20 BOYS RANCH 58 87 61 85 / 30 30 30 20 CANYON 59 85 58 83 / 20 30 30 20 CLARENDON 62 85 60 84 / 10 10 10 20 DALHART 55 87 59 84 / 30 30 30 20 GUYMON 60 92 59 88 / 20 30 30 20 HEREFORD 57 87 57 83 / 30 30 30 20 LIPSCOMB 62 86 62 86 / 10 10 10 20 PAMPA 61 84 61 84 / 10 20 20 20 SHAMROCK 63 85 62 85 / 10 10 10 20 WELLINGTON 63 85 62 86 / 10 10 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/10
Hazardous weather outlook, May 8, 12:57 PM CDT, 5 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1257 PM CDT SAT MAY 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1257 PM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...BUT ISOLATED THUNDERSTORMS MAY APPROACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON... SUNDAY...THROUGH WEDNESDAY. THE MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH WEDNESDAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. WYNNE
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.